MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTHRO BIOINDCTIVE IMPLANT W DEL 1 MED; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON

SMITH & NEPHEW, INC. ARTHRO BIOINDCTIVE IMPLANT W DEL 1 MED; MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Model Number 4397
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Muscle/Tendon Damage (4532)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a partial thickness rotator cuff tear of the articular side procedure with an implant of regeneten, the patient never felt all the way better and the pain increased.The mri showed either new or unhealed partial tear of articular side.Patient was treated with a second surgery, which reveled well integrated regeneten but significant articular sided tear.The surgeon proceeded with takedown and repair.It is unknown the outcome of the patient.
 
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that smith and nephew has not received adequate relevant clinical information nor the device.Therefore, a thorough medical investigation cannot be rendered.The impact to the patient beyond that which has already be reported cannot be confirmed nor concluded.Based on the limited information provided a thorough medical assessment could not be performed; therefore, we are unable to conclude specific factors known to contribute to the alleged report.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined due to the limited clinical information provided.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states the development of a rotator cuff tear has not been identified as a risk or known complication following the surgical implantation of the regeneten patch.Therefore, we are able to draw the conclusion that it is unlikely that our device led to reported articular side tear.The impact to the patient beyond that which was reported cannot be confirmed nor concluded since the patient¿s outcome is unknown.Based on the limited information provided a thorough medical assessment could not be performed; therefore, we are unable to conclude specific factors known to contribute to the alleged report.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ARTHRO BIOINDCTIVE IMPLANT W DEL 1 MED
Common Device Name
MESH, SURGICAL, COLLAGEN, ORTHOPAEDICS, REINFORCEMENT OF TENDON
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12816541
Report Number3003604053-2021-00258
Device Sequence Number5484828
Product Code OWY
UDI-Device Identifier00854501006142
UDI-Public00854501006142
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140300
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number4397
Device Catalogue Number4397
Device Lot NumberA7518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer07/18/2024
09/11/2024
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date07/22/2024
09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown